Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Medicine
Volume 2010, Article ID 537818, 3 pages
http://dx.doi.org/10.1155/2010/537818
Case Report

Rhabdomyolysis-Induced Acute Renal Failure Following Fenofibrate Therapy: A Case Report and Literature Review

1Department of Nephrology, Diyarbakir Education and Research Hospital, 21400 Diyarbakir, Turkey
2Department of Surgery, Diyarbakir Education and Research Hospital, 21400 Diyarbakir, Turkey
3Department of Endocrinology and Metabolism, Faculty of Medicine, Dicle Universiy, 21280 Diyarbakir, Turkey

Received 11 May 2010; Accepted 25 June 2010

Academic Editor: M. E. Safar

Copyright © 2010 Ramazan Danis et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. Unal, E. Torun, M. H. Sipahioglu et al., “Fenofibrate-induced acute renal failure due to massive rhabdomyolysis after coadministration of statin in two patients,” Internal Medicine, vol. 47, no. 11, pp. 1017–1019, 2008. View at Publisher · View at Google Scholar · View at Scopus
  2. L. Alconcher, M. B. Meneguzzi, G. Rudolf, and F. Criado, “Rhabdomyolisis associated with alcohol and cocaine intake,” Archivos Argentinos de Pediatria, vol. 106, no. 5, pp. 454–457, 2008. View at Google Scholar · View at Scopus
  3. G. Melli, V. Chaudhry, and D. R. Cornblath, “Rhabdomyolysis: an evaluation of 475 hospitalized patients,” Medicine, vol. 84, no. 6, pp. 377–385, 2005. View at Publisher · View at Google Scholar · View at Scopus
  4. R. L. Satarasinghe, R. Ramesh, A. A. A. Riyaaz, P. A. K. G. Gunarathne, and A. P. de Silva, “Hypothyroidism is a predisposing factor for fenofibrate-induced rhabdomyolysis—patient report and literature review,” Drug Metabolism and Drug Interactions, vol. 22, no. 4, pp. 279–283, 2007. View at Google Scholar · View at Scopus
  5. R. Çetinkaya, A. Uyanik, R. Yildirim, Y. Bilen, and M. Keleş, “Fenofibrate monotherapy-induced rhabdomyolysis in a patient with type-2 diabetes,” Indian Journal of Medical Sciences, vol. 62, no. 11, pp. 458–459, 2008. View at Publisher · View at Google Scholar · View at Scopus
  6. J. Wu, Y. Song, H. Li, and J. Chen, “Rhabdomyolysis associated with fibrate therapy: review of 76 published cases and a new case report,” European Journal of Clinical Pharmacology, vol. 65, no. 12, pp. 1169–1174, 2009. View at Publisher · View at Google Scholar · View at Scopus
  7. A. A. de Sousa, H. S. Kronit, F. A. R. Neves, and A. A. Amato, “Fenofibrate-induced rhabdomyolysis in a patient with chronic kidney disease: an unusual presenting feature of hypothyroidism,” Arquivos Brasileiros de Endocrinologia e Metabologia, vol. 53, no. 3, pp. 383–386, 2009. View at Google Scholar · View at Scopus
  8. A. Yildiz, E. Gucuk, and S. Cay, “A case of rhabdomyolysis and thromboembolic event secondary to fibrate monotherapy,” Acta Cardiologica, vol. 63, no. 4, pp. 515–517, 2008. View at Publisher · View at Google Scholar · View at Scopus
  9. M. Tahmaz, B. Kumbasar, K. Ergen, U. Ure, G. Karatemiz, and R. Kazancioglu, “Acute renal failure secondary to fenofibrate monotherapy-induced rhabdomyolysis,” Renal Failure, vol. 29, no. 7, pp. 927–930, 2007. View at Publisher · View at Google Scholar · View at Scopus
  10. V. Dedhia and S. C. Munsi, “Myopathy caused by a combination rosuvastatin and fenofibrate,” Journal of Association of Physicians of India, vol. 55, pp. 152–153, 2007. View at Google Scholar · View at Scopus
  11. S. S. Jacob, S. Jacob, C. Williams, and M. A. Deeg, “Simvastatin, fenofibrate, and rhabdomyolysis,” Diabetes Care, vol. 28, no. 5, p. 1258, 2005. View at Google Scholar · View at Scopus
  12. J. H. E. Ireland, C. H. Eggert, C. J. Arendt, and A. W. Williams, “Rhabdomyolysis with cardiac involvement and acute renal failure in a patient taking rosuvastatin and fenofibrate,” Annals of Internal Medicine, vol. 142, no. 11, pp. 949–950, 2005. View at Google Scholar · View at Scopus
  13. S. Kursat, T. Alici, and H. B. Colak, “A case of rhabdomyolysis induced acute renal failure secondary to statin-fibrate-derivative combination and occult hypothyroidism,” Clinical Nephrology, vol. 64, no. 5, pp. 391–393, 2005. View at Google Scholar · View at Scopus
  14. B. Ghosh, S. Sengupta, B. Bhattacharjee, A. Majumder, and S. B. Sarkar, “Fenofibrate-induced myopathy,” Neurology India, vol. 52, no. 2, pp. 268–269, 2004. View at Google Scholar · View at Scopus
  15. B. J. Barker, R. R. Goodenough, and J. M. Falko, “Fenofibrate monotherapy induced rhabdomyolysis,” Diabetes Care, vol. 26, no. 8, pp. 2482–2483, 2003. View at Publisher · View at Google Scholar · View at Scopus
  16. Y. Clouatre, M. Leblanc, D. Ouimet, and V. Pichette, “Fenofibrate-induced rhabdomyolysis in two dialysis patients with hypothyroidism,” Nephrology Dialysis Transplantation, vol. 14, no. 4, pp. 1047–1048, 1999. View at Google Scholar · View at Scopus
  17. R. Vanholder, M. S. Sever, E. Erek, and N. Lameire, “Rhabdomyolysis,” Journal of the American Society of Nephrology, vol. 11, no. 8, pp. 1553–1561, 2000. View at Google Scholar · View at Scopus
  18. C. A. Naranjo, U. Busto, and E. M. Sellers, “A method for estimating the probability of adverse drug reactions,” Clinical Pharmacology and Therapeutics, vol. 30, no. 2, pp. 239–245, 1981. View at Google Scholar